# SDR 20000515SH012

- Difficulty date: October 28, 1999
- Submitted: May 15, 2000
- Operation: General aviation
- Aircraft: N13818
- Make and model: Cessna 172M
- Aircraft serial: 17263013
- Engine: Lyc O320E2D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 75068
- Condition: Damaged
- Location: Keeper
- Part time: 537 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE HAD ERRATIC IDLE AND WAS GETTING WORSE.  W.O.T. POWER NORMAL.  STARTED ENGINE COLD AND FOUND NR 4 EXHAUST COLD.  CHECKED LIFTER DROP CLEARANCE, FOUND IT WAS ZERO AND EXHAUST VALVE SUNK IN SEAT.  REMOVED CYLINDER, FOUND BROKEN KEEPERS, WORN KEEPERS GROOVE AND RETAINERS.    REMOVED REMAINING CYLINDERS AND FOUND WORN KEEPER GROOVES AND SUNK VALVES AND VALVE SEATING ON OUTER EDGE OF VALVE. (X)
